MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC HYDRO-KIT; CATHETER, STRAIGHT

WELLSPECT HEALTHCARE LOFRIC HYDRO-KIT; CATHETER, STRAIGHT
Model Number 42014
Medical Device Problem Codes Break (1069); Leak/Splash (1354); Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch documentation and production data have been reviewed.No earlier complaints registered for this lot.We asked the patient to send products back for investigation but he discarded the products instead.During the period when the faulty product was produced, sampling and testing had been carried out according to established intervals and routines (see below).When this batch was produced, a stop was registered where there was plastic residue stuck in the chain in the machine, this could cause a urine bag to not be stretched during welding and be welded with folds as shown in the pictures from the patient.The topic has been handed over to the coordination group for lofric hydro-kit, to work further on whether routine controls needs to be introduced for plastic in the chain.Also, a problem was identified with a product holder that lifts the product into position in the machine.This component has now been replaced, and the action is considered to have restored the function to the desired level.It is not possible to determine further which of these two points could be a possible root cause, however they are both being handled to avoid this problem in the future.Urine bag test routines: control of the urine bag is carried out to ensure that the bag meets the set specifications.A total of 12 products are controlled during start of new order (all tests), starting up after longer stop (8 hours+) (all tests), after a power outage (all tests), after adjustments to the machine that might affect product properties (all tests) , every 60 minutes (visual inspection and weld width), and every 2 hours (leakage test).Should additional facts prompt us to alter or supplement any information of conclusions contained in this report, a follow-up report will be submitted.
 
Event or Problem Description
Adverse event occurred outside us, in germany.A male patient has been using lofric hydro-kit nelaton (40cm, ch14) for around 30 years.Lofric hydro-kit is a sterile, single use, hydrophilic catheter with salt solution for activation, intended for intermittent urinary catheterization.It has an integrated urine collection bag (primary package) and is ready to use anywhere.The wetting solution is used to activate the hydrophilic catheter coating before use.On (b)(6), 2025, the patient contacted the manufacturer representative and reported that there was a hole in the weld seam in the urine collection bag.The defect in the urine collection bag was discovered during use and the urine leaked out instead of remaining in the urine collection bag.The patient catheterized at night in bed so unfortunately the urine leaked on to the bed.The patient mentioned that this had happened before, about 7-8 years ago.There is no information about the lot number for this occasion.The patient did not report any health impact and will continue to use lofric hydro-kit.

Brand Name
LOFRIC HYDRO-KIT
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o. box 14
mölndal, SE-43 121
SW  SE-43 121
Manufacturer Contact
johanna lundqvist
aminogatan 1
p.o. box 14
mölndal, SE-43-121
SW   SE-43121
MDR Report Key22727037
Report Number3009632672-2025-00025
Device Sequence Number12982819
Product Code EZD
UDI-Device Identifier07333387042824
UDI-Public07333387042824
Combination Product (Y/N)N
PMA/510(K) Number
K122078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number42014
Device Catalogue Number42014003
Device Lot Number664103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Initial Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale